Alert archive / Kansas / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Wichita, KS

November 16, 201314 counties in Kansas

NWS Wichita, KS issued this red flag warning at Nov 16, 2013, 3:07 PM CST for 14 counties in Kansas. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 3:07 PM CST (21:07 UTC)
In effect from
Nov 17, 2013, 10:00 AM CST
Expired
Nov 17, 2013, 5:27 PM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS83 KICT 162107
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CST SAT NOV 16 2013

KSZ032-033-047>051-067-082-171215-
/O.UPG.KICT.FW.A.0002.131117T1800Z-131118T0000Z/
/O.NEW.KICT.FW.W.0004.131117T1600Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-
307 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 082...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 10 AM TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST OVER CENTRAL
  KANSAS.

* TIMING...OF EXTREME GRASSLAND FIRE DANGER LEVELS ARE EXPECTED
  TO OCCUR SUNDAY FROM LATE MORNING THROUGH THE AFTERNOON.

* WINDS...WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH...WITH
  GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...WILL RANGE FROM 16 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-068-171215-
/O.NEW.KICT.FW.W.0004.131117T1600Z-131118T0000Z/
MARION-HARVEY-
307 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052 AND
068...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 10 AM TO 6 PM CST SUNDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST OVER CENTRAL
  KANSAS.

* TIMING...OF EXTREME GRASSLAND FIRE DANGER LEVELS ARE EXPECTED
  TO OCCUR SUNDAY FROM LATE MORNING THROUGH THE AFTERNOON.

* WINDS...WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH...WITH
  GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...WILL RANGE FROM 16 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
3 follow-up statements
041 
WWUS83 KICT 162119
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CST SAT NOV 16 2013

KSZ032-033-047>052-067-068-082-171230-
/O.CON.KICT.FW.W.0004.131117T1600Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-
319 PM CST SAT NOV 16 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
052 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST OVER CENTRAL AND
  PORTIONS OF SOUTH-CENTRAL KANSAS.

* TIMING...OF EXTREME GRASSLAND FIRE DANGER WILL OCCUR SUNDAY
  FROM LATE MORNING THROUGH THE AFTERNOON.

* WINDS...WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH...WITH
  GUSTS UP TO 45 OR 50 MPH.

* RELATIVE HUMIDITY...WILL RANGE FROM 16 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
557 
WWUS83 KICT 170857
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
257 AM CST SUN NOV 17 2013

KSZ053-069-083-180000-
/O.EXA.KICT.FW.W.0004.131117T1600Z-131118T0000Z/
CHASE-BUTLER-SEDGWICK-
257 AM CST SUN NOV 17 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 053...069 AND 083...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...OF EXTREME GRASSLAND FIRE DANGER WILL OCCUR FROM LATE
  THIS MORNING THROUGH THE AFTERNOON HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>052-067-068-082-180000-
/O.CON.KICT.FW.W.0004.131117T1600Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-
257 AM CST SUN NOV 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 052 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...OF EXTREME GRASSLAND FIRE DANGER WILL OCCUR FROM LATE
  THIS MORNING THROUGH THE AFTERNOON HOURS.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

JAKUB
262 
WWUS83 KICT 172327
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CST SUN NOV 17 2013

...THE RED FLAG WARNING HAS BEEN CANCELLED FOR ALL OF CENTRAL AND
MUCH OF SOUTH-CENTRAL KANSAS...

KSZ032-033-047>053-067>069-082-083-180030-
/O.CAN.KICT.FW.W.0004.000000T0000Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
527 PM CST SUN NOV 17 2013

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...
051...052...053...067...068...069...082 AND 083...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS
SUCH...THE RED FLAG WARNING...THAT HAD BEEN IN EFFECT FOR ALL OF
CENTRAL AND MUCH OF SOUTH-CENTRAL KANSAS...HAS BEEN CANCELLED.

$$

ES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Nov 16, 3:01 PM CST, 6 minutes earlier.

Area forecast discussion, Nov 16, 3:01 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CST SAT NOV 16 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 301 PM CST SAT NOV 16 2013

FORECAST HIGHLIGHTS FOCUS AROUND STRONG WINDS AND ELEVATED FIRE
DANGER SUNDAY...WITH POTENTIALLY A BIG COOL DOWN AND LIGHT WINTRY
PRECIPITATION BY LATE WEEK/WEEKEND.

COLD FRONT WILL PASS SOUTHEAST ACROSS THE REGION THIS EVENING AND
TONIGHT. ANTICIPATING A DRY FORECAST DUE TO WEAK
INSTABILITY/CONVERGENCE AND CAPPING ISSUES...ALTHOUGH SHORT-RANGE
GUIDANCE SUGGESTS AN ISOLATED STORM OR TWO POSSIBLE THIS EVENING
OVER NORTHEAST/EAST-CENTRAL KS. OTHERWISE...WILL CONTINUE WIND
ADVISORY A FEW MORE HOURS OVER SOUTHEAST KS...BUT ANTICIPATE
EVENING SHIFT WILL BE ABLE TO CANCEL BY 5-6PM. ANTICIPATING WINDS
TO SUBSIDE A TAD THIS EVENING...ALTHOUGH SOUTHERLY WINDS SHOULD
PICK UP AGAIN OVERNIGHT...AS STRONG PRESSURE FALLS COMMENCE OVER
THE MID- MISSOURI RIVER VALLEY IN RESPONSE TO STRENGTHENING LOW
PRESSURE AHEAD OF APPROACHING SHORTWAVE ENERGY. STRONG/GUSTY
NORTHWEST WINDS WILL SPREAD SOUTHEAST BY MID/LATE MORNING SUNDAY
IN WAKE OF THE DEPARTING COLD FRONT. WILL LIKELY BE LOOKING AT A
CRITICAL FIRE WEATHER DAY OVER CENTRAL KS SUNDAY...REFER TO FIRE
WEATHER SECTION BELOW. FURTHERMORE...WILL ALSO ISSUE A WIND
ADVISORY FOR THE SAME AREA...AS SUSTAINED SPEEDS OVER 30 MPH ARE
LIKELY...WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONGEST WINDS
WILL LIKELY BE FROM LATE MORNING THROUGH MID-AFTERNOON. WITH COLD
ADVECTION COMMENCING...DAYTIME TEMPERATURES SHOULD BE 10-15
DEGREES COOLER THAN TODAY...BUT STILL WARMER THAN NORMAL.

OTHERWISE...FAIRLY QUIET WEATHER AND SEASONABLE TEMPERATURES
ANTICIPATED MON-TUE...AS ZONAL FLOW ALOFT SETS UP ACROSS THE
REGION. SOUTHERLY WINDS SHOULD PICK UP AGAIN BY TUESDAY. A QUICK
HITTING SHORTWAVE MAY ALLOW FOR SHOWER CHANCES TUE NIGHT-WED OVER
SOUTHEAST KS...BUT ONLY LIGHT PRECIPITATION EXPECTED.

ADK

&&

.LONG TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 301 PM CST SAT NOV 16 2013

LOTS OF FORECAST UNCERTAINTY FROM LATE WEEK INTO THE
WEEKEND...WITH CONTINUED BIG DIFFERENCES BETWEEN THE OPERATIONAL
RUNS OF THE GFS AND ECMWF. WHILE THE OVERALL CONSENSUS IS FOR A
COOL DOWN FROM THU AND BEYOND...ECMWF HAS BEEN ADVERTISING MUCH
COLDER TEMPERATURES THAN THE GFS...SUPPORTING LOWS IN THE
TEENS/20S AND HIGHS IN THE 20S/30S. FURTHERMORE...THE POTENTIAL
FOR LIGHT WINTRY PRECIPITATION WILL BE INCREASING BY THU-THU
NIGHT...ALTHOUGH CURRENT DATA FROM ALL MODELS SUPPORTS ONLY A
MINOR EVENT AT BEST. AM TENDING TO SIDE WITH THE COLDER ECMWF...AS
IT HAS BETTER SUPPORT FROM THE GEM AND NAEFS MODEL SOLUTIONS.
HOWEVER...THE PROBABILITY OF ANY ONE SOLUTION VERIFYING IS LOW DUE
TO WIDE ENSEMBLE SPREAD AND POOR RUN-TO-RUN AGREEMENT. STAY TUNED.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1146 AM CST SAT NOV 16 2013

SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH MUCH OF THE DAY
ACROSS MUCH OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS WHERE
A WIND ADVISORY REMAINS IN EFFECT THROUGH 00Z. CLEARING SKIES ARE
ANTICIPATED ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS WHILE
A MIX OF SUN AND CLOUDS WILL PREVAIL ACROSS SOUTHEAST KANSAS.
TRANSIENT MVFR CONDITIONS WILL IMPROVE AT KCNU WITH VFR PREVAILING
THROUGH 05-06Z. ANOTHER ROUND OF STRATUS WILL REMAIN POSSIBLE
AFTER MIDNIGHT ACROSS SOUTHEAST KANSAS WHERE LOW LEVEL
TRAJECTORIES WILL REMAIN MORE FAVORABLE AND MAINTAINED MVFR CIGS
FROM 06Z-15Z AT KCNU WITH VFR PREVAILING ELSEWHERE. WINDS WILL
VEER AND INCREASE DURING THE DAY ON SATURDAY.

MWM

&&

.FIRE WEATHER...
ISSUED AT 301 PM CST SAT NOV 16 2013

CRITICAL FIRE WEATHER DAY ANTICIPATED SUNDAY OVER CENTRAL
KS...DUE TO STRONG/GUSTY NORTHWEST WINDS AND VERY DRY AIR
ADVECTING SOUTHEAST. GIVEN STRONG SUBSIDENCE AND DEEP
MIXING...THINKING MOST MODEL GUIDANCE IS UNDER-DOING WIND SPEEDS
AND LOW-LEVEL DRYING. CONSEQUENTLY...GIVEN AT LEAST 85-90% CURED
GRASSLANDS...HIGH CONFIDENCE IN CRITICAL FIRE WEATHER CONDITIONS.
WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  63  32  58 /  10   0   0   0
HUTCHINSON      46  61  30  58 /  10   0   0   0
NEWTON          47  61  31  57 /  10   0   0   0
ELDORADO        50  63  33  58 /  10   0   0   0
WINFIELD-KWLD   52  65  33  59 /  10   0   0   0
RUSSELL         39  58  26  58 /   0   0   0   0
GREAT BEND      40  59  27  58 /   0   0   0   0
SALINA          44  60  29  58 /  10   0   0   0
MCPHERSON       45  60  30  58 /  10   0   0   0
COFFEYVILLE     59  69  35  59 /  10   0   0   0
CHANUTE         58  66  34  58 /  10   0   0   0
IOLA            57  65  34  57 /  10   0   0   0
PARSONS-KPPF    59  67  34  58 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ032-033-
047>052-067-068-082.

WIND ADVISORY FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ032-033-
047>052-067-068.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, Nov 16, 5:17 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
517 AM CST SAT NOV 16 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
517 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHEAST
KANSAS MAINLY FOR THIS MORNING...STRONG OR SEVERE STORMS ARE NOT
EXPECTED.

STRONG SOUTH TO SOUTHWEST WINDS GUSTING OVER 35 MPH WILL RESULT IN
VERY HIGH FIRE DANGER THIS AFTERNOON OVER CENTRAL AND SOUTH
CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON SUNDAY WITH
STRONG NORTHWEST WINDS INCREASING BEHIND THE FRONT. THE
COMBINATION OF DRY AIR SPREADING SOUTHWARD...AND THE GUSTY WINDS
WILL CREATE VERY HIGH TO EXTREME GRASSLAND FIRE DANGER LEVELS
SUNDAY AFTERNOON. PLEASE SEE LATEST FIRE WEATHER WATCH FOR MORE
DETAILS.

A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO TAKE SHAPE AND
MOVE INTO THE REGION FOR THURSDAY AND FRIDAY. COLDER AIR POURING
INTO THE BACK SIDE OF THIS SYSTEM COULD CHANGE THE RAIN OVER TO
SNOW...PLEASE CHECK BACK FOR MORE DETAILS AND UPDATES ON THE
POTENTIAL OF SNOW AFFECTING SOME OF THE REGION THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:39 AM CSTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more12 hr
Nov 16, 9:38 AM CSTWind AdvisoryICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more7 hr
Nov 16, 3:15 PM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Elk, Ellsworth and 14 more26 hr
Nov 16, 5:46 PM CSTSpecial Weather StatementICTCowley44 min

Nearby

Red Flag Warnings in Kansas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.